The phenothiazines are probably the most commonly used medications for the symptomatic relief of nausea and vomiting and may be effective irrespective of the primary cause.1,2 Along with their beneficial effects, these agents carry with them a risk of extrapyramidal side effects which may appear as parkinsonian syndromes, akathisias, acute dystonic reactions, and tardive dyskinesias.3 syptoympttoms commonly associated with acute dysic reactionsns with phenothiazines include oculogyri crisis, torticollis, trismus, facial grimace, protusion of the tongue, hyperreflexia, opisthotonos, and rigidity. The majority of these reactions have been reported in children taking the drugs in therapeutic doses.4-6 We wish to report four cases of acute dystonic reactions occurring in association with thiethylperazine (Torecan), a phenothiazine that has recently experienced increased pediatric usage.
Skip Nav Destination
Articles| December 01 1979
Thiethylperazine (Torecan)-Associated Dystonic Reactions in Children
Peter G. Lacouture;
Allen A. Mitchell;
Pediatrics (1979) 64 (6): 954–955.
- Views Icon Views
- Share Icon Share
- Search Site
Peter G. Lacouture, Allen A. Mitchell, Frederick H. Lovejoy; Thiethylperazine (Torecan)-Associated Dystonic Reactions in Children. Pediatrics December 1979; 64 (6): 954–955. 10.1542/peds.64.6.954
Download citation file: